MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY CORKSCREW CATHETERS; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY CORKSCREW CATHETERS; CATHETER, EMBOLECTOMY
Model Number 140808
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during use in patient, the latex covering the filaments of this fogarty corkscrew catheter was ripped.There is no allegation of patient injury.The device was available for evaluation.
 
Additional Manufacturer Narrative
Patient demographics unable to be obtained.The product is expected to be returned for analysis; however, it has not been received yet.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).No product was received for evaluation.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process, a visual and functional inspection is performed to the catheter.
 
Additional Manufacturer Narrative
Added information to section d9 and h6 (device code).Updated section b5 and h6 (type of investigation).Finally, the device was received for evaluation.The report of "latex cover ripped" was confirmed.Spiral cable was exposed through a tear of approximately 2cm in length in the latex membrane.Edges of the torn region did not appeared to match up.There was no visible damage observed to the catheter body.It was able to move the thumb slide on the handle forwards and backwards and the membrane extended and contracted respectively.The ifu indicates "exposure to the atmosphere, handling during insertion, and plaque and other deposits within the blood vessel may cause latex membrane degradation." and " to minimize the risk of vessel or membrane damage, do not exceed the maximum recommended pull force".Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing process, the units go through visual inspection to verify general appearance, contamination, length of the tube, diameter of the bonding and spiral coil verification in closed position.Also, an inspection of the functionality of the handler is performed to verify the behavior of the coils, spiral and latex membrane integrity.
 
Event or Problem Description
As reported, during use in patient, the latex covering the filaments of this fogarty corkscrew catheter was ripped.There is no allegation of patient injury.The device was received for evaluation and edges of the torn region did not appear to match up.

Brand Name
FOGARTY CORKSCREW CATHETERS
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21933623
Report Number2015691-2025-03385
Device Sequence Number8720014
Product Code DXE
UDI-Device Identifier00690103042429
UDI-Public(01)00690103042429(17)260621(11)240322(10)65650458
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2026
Device Model Number140808
Device Lot Number65650458
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer06/03/2025
06/18/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/04/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown